Alert archive / Tennessee / Wind Advisories in 2020

Wind Advisory 1, NWS Nashville, TN

January 10, 202038 counties in Tennessee

NWS Nashville, TN issued this wind advisory at Jan 10, 2020, 3:34 AM CST for 38 counties in Tennessee. It took effect at Jan 11, 2020, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 3:34 AM CST (09:34 UTC)
In effect from
Jan 11, 2020, 12:00 AM CST
Expired
Jan 11, 2020, 4:02 PM CST
In force
16 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2020-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2020-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2551 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

480 
WWUS74 KOHX 100934
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
334 AM CST Fri Jan 10 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-102100-
/O.NEW.KOHX.WI.Y.0001.200111T0600Z-200112T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
334 AM CST Fri Jan 10 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
SATURDAY...

* WHAT...South winds 15 to 25 mph with gusts to around 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
JB Wright
4 follow-up statements
456 
WWUS74 KOHX 102049
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
249 PM CST Fri Jan 10 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-110500-
/O.CON.KOHX.WI.Y.0001.200111T0600Z-200112T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
249 PM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST SATURDAY...

* WHAT...South winds 15 to 30 mph with gusts to around 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

21
413 
WWUS74 KOHX 110344
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
944 PM CST Fri Jan 10 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-111200-
/O.CON.KOHX.WI.Y.0001.200111T0600Z-200112T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
944 PM CST Fri Jan 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

* WHAT...South winds 15 to 30 mph with gusts to around 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...From midnight tonight to 6 PM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

27
402 
WWUS74 KOHX 110910
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
310 AM CST Sat Jan 11 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-120000-
/O.CON.KOHX.WI.Y.0001.000000T0000Z-200112T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
310 AM CST Sat Jan 11 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 30 mph with gusts to around 45 mph 
  expected.

* WHERE...All of Middle Tennessee.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
JB Wright
245 
WWUS74 KOHX 112202
NPWOHX

URGENT - WEATHER MESSAGE
National Weather Service Nashville TN
402 PM CST Sat Jan 11 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-112315-
/O.CAN.KOHX.WI.Y.0001.000000T0000Z-200112T0000Z/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, 
McEwen, Dickson, Ashland City, Kingston Springs, Nashville, 
Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, 
Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, 
Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
402 PM CST Sat Jan 11 2020

...WIND ADVISORY IS CANCELLED...

Surface winds across Middle Tennessee have decreased considerably
and a wind advisory is no longer required.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 9, 10:56 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Jan 9, 10:56 PM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1056 PM CST Thu Jan 9 2020

.UPDATE...
FOR 06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Lots of clouds and southerly winds will keep temperatures
relatively warm tonight. Radar has been showing showers over West
TN this evening, but with dew point depressions of 25+ degrees
here at home, little to no rain is going to reach the ground
tonight. However, low level moisture will begin filtering into the
mid-state first thing tomorrow allowing for showers to begin
streaming into the area by the noon hour. Focus for this will be
along and west of I-65.

It's going to be windy again tomorrow with southerly gusts of
30-35 mph, but Wind Advisory criteria (gusts over 40 mph)
probably won't be met until tomorrow night. Remember, saturated
grounds will likely cause at least a few trees to fall outside of
thunderstorms with some of the stronger wind gusts tomorrow night.

Latest hi-res guidance is finally zeroing in on Saturday's severe
weather potential, and timing is looking very consistent with
latest thinking. A broken line of thunderstorms containing strong
to severe winds (especially south of I-40) should break across
the TN River around 8 am, I-65 corridor around lunchtime and
should be pushing off the Plateau before sunset late Saturday
afternoon. Flood threat is low with only 1-1.5 inches expected
(maybe a touch more closer to the AL-TN state line).

Updates on the way with only a few tweaks to hourly dew points.

&&

.AVIATION...
06Z TAF DISCUSSION.

South winds have increased slightly as the LLJ picks back up, and
LLWS was included through 13-15z. CIGs will slowly lower overnight
into the day on Friday with increasing clouds. VCSH/-SHRA become
more prominent through the day and especially after 00z. Expect
MVFR conditions to settle in for much of the day with south winds
gusting 20 to 25 kts.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Schaper
Hazardous weather outlook, Jan 9, 4:49 AM CST, 22 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
449 AM CST Thu Jan 9 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-101100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
449 AM CST Thu Jan 9 2020

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong to severe storms will be possible Saturday. Damaging
straight line wind and tornadoes are possible. Preceding these
storms, gusty wind ahead may bring down tree limbs and possibly
even a few trees.

Rainfall is likely to range between 1 and 2 inches Friday
through Saturday. This may cause minor urban and river flooding
as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be need Saturday.

Nearby

Wind Advisories in Tennessee, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.